Forum

Amtripamine and eating?

Since I have been on this drug, all I wanted to do is eat! It does say that increased appetite and weight gain is a side effect, but I crave sweet stuff and have put a stone on in 3 weeks! It has helped me with sleep and also burning in my calfs, restless legs and stiff legs, can walk better now. although I have had weird dreams. Does the increased appetite thing go after a while? I had lost 2 stone and do not want to put it all and more back on. Have been eating loads of sweet stuff, have oral thrush and Gp is now testing me for diabetes on top of everything else. Anyone else suffered from this? Any tips? Or is there an alternative drug? The weight gain is starting to depress me, but hubbie says he would rather I was fat and be able to walk, sleep and not have jerking limbs all night!

Amitriptyline? Yes, there are loads of alternatives, eg other anti-depressants, pregabalin, gabapentin. I’m not sure about all the anti-depressants but weight gain can be a side effect of pregabalin and gabapentin. Maybe ask your GP? You can check out side effects on www.drugs.com if your GP suggests alternatives. Karen x